Nebraska, 2001

Hail in Nebraska, June 12, 2001

June 12, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 12, 2:13 AM CST, 8 hours 19 minutes earlier.

Area forecast discussion, Jun 12, 2:13 AM CST, 8 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
313 AM CDT TUE JUN 12 2001

MAIN FORECAST CONCERNS CONTINUE TO BE THUNDERSTORMS AND TEMPERATURES.

IN THE SHORT TERM...RUC HAS DONE THE BEST JOB WITH CONVECTION...
ORRECTLY LEAVING OUR CWA CAPPED OVERNIGHT.  IT INDICATES INCREASING
850 WINDS FROM THE S THIS MRNG WITH N/S MOISTURE AXIS FROM SRN
PLAINS TO CNTRL/E NEBRASKA INTERSECTING THE MAIN E/W AXIS FROM
NORTHEAST NEB INTO SRN WI...WITH VERY STRON THETA E ADVN FROM N
CNTRL NEB INTO SERN SD.  THIS SUGGESTS THAT SFC FRONT CURRENTLY LNK
AND OMA VCNTY WILL BEGIN MOVING NORTH...AND CURRENT TSTMS IN WESTERN
NEB WILL TEND TO DEVELOP NORTHEAST INTO BEST THETA E ADVN...POSSIBLY
CLIPPING OUR NW COUNTIES.

HOT TEMPS IN LOW-MID 90S SHOULD PREVAIL AGAIN TODAY ALONG AND S OF
THE SFC FRONT.  850 TEMPS ARE SLIGHTLY COOLER THAN YDA...BUT NOT
MUCH.  FRONT MAY NOT MAKE IT THRU FAR NORTHERN COUNTIES.  WILL BE
INFLUENCED BY 06Z MESOETA WHEN AVBL.

THREAT VERY STRONG CONVECTION DEVELOPS BY LATE AFTN NEAR AND N OF
THE FRONT AS INCREASING LOW LEVEL MOISTURE AND HOT CAP AT MID LEVELS
RESULT IN VERY UNSTABLE AIRMASS.  AM IN GENERAL AGREEMENT WITH SPC
SCENARIO...BUT FEEL THAT CAP IS LIKELY TO BE STRONG ENOUGH TO PUSH
BEST CONVECTIVE THREAT SOMEWHAT FARTHER NORTH.

WHILE CONVECTIVE THREAT CONTINUES IN THE NORTH TONIGHT...CENTRAL AND
SRN ZONES LOOK QUITE WARM WITH MID LEVEL CAP HOLDING AND STRONG
LLJ DEVELOPING.

SE AND CENTRAL ZONES APPEAR TO HAVE BEST CHC TSTMS WED AFTERNOON AND
NIGHT AS 850 MB MOIST AXIS MOVES SLOWLY EWD INTO THE AREA...700 CAP
ERODES...AND UPPER DIVERGENCE IS SUGGESTED WITH VIGOROUS CLOSED 500
MB LOW APPROACHING ALONG WITH FAVORABLE QUAD OF JET SPEED MAX.  NW
ZONES APPEAR TO HAVE A LOWER POP AS SFC FRONT PASSES THRU EARLIER IN
THE DAY.  THE TIMING OF THIS FRONT IS SOMEWHAT UNCERTAIN BY
THEN...HOWEVER...AND MODELS DIFFER SUBSTANTIALLY IN DETAILS.)  THEY
HAVE TENDED TO BE TOO FAST RECENTLY...BUT NEW ETA ACTUALLY SPED UP
WEST COAST SYSTEM FROM PREVIOUS RUN...AND NEW MRF/AVN ARE FASTER
THAN ECMWF.

NO BIG CHANGES TO EXTENDED.

.OMA...NONE.
POLLACK

In the hours before

Special weather statement, Jun 12, 4:58 AM CST, 5 hours 34 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-121700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
558 AM CDT TUE JUN 12 2001

THERE IS GOOD CHANCE THAT STORM SPOTTERS WILL BE REQUIRED LATE THIS
AFTERNOON AND EARLY TONIGHT OVER NORTHEAST NEBRASKA...AND A SLIGHT
CHANCE FROM EAST CENTRAL NEBRASKA INTO WEST CENTRAL IOWA.

A WARM FRONT IS FORECAST TO LIFT INTO NORTHEAST NEBRASKA THIS
AFTERNOON.  HOT...HUMID AND UNSTABLE AIR WILL BUILD TO THE SOUTH OF
THE FRONT...BUT THUNDERSTORMS ARE EXPECTED TO BE SUPPRESSED BY A CAP
OF WARM AIR ALOFT.  THERE IS A GOOD CHANCE THAT THIS CAP WILL BE
BROKEN IN NORTHEAST NEBRASKA IN THE LATE AFTERNOON OR EVENING...
ESPECIALLY TO THE NORTHWEST OF A LINE FROM SCHUYLER TO DECATUR.
IT IS LESS LIKELY THAT THE CAP WILL BREAK TO THE SOUTH OF THE WARM
FRONT.

DUE TO THE MOIST AND VERY UNSTABLE AIR BELOW THE CAP...ANY
THUNDERSTORMS THAT DEVELOP WILL HAVE A CHANCE TO BECOME SEVERE.  THE
GREATEST THREATS WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS...BUT ENOUGH WIND SHEAR WILL BE AVAILABLE IN NORTHEAST NEBRASKA
FOR TORNADOES TO BEY POSSIBLE.

POLLACK
Local storm report, Jun 12, 9:15 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1015 AM CDT TUE JUN 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 AM    BANCROFT                  NE   .75 INCH HAIL
06/12/01   CUMING                         REPORTED BY STORM
                                          SPOTTER.

0915 AM    1 NE LYONS                NE   .75 INCH HAIL
06/12/01   BURT                           REPORTED BY PUBLIC.

0930 AM    1 NE ROSALIE              NE   .75 INCH HAIL
06/12/01   THURSTON                       REPORTED BY PUBLIC.
Local storm report, Jun 12, 10:21 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1121 AM CDT TUE JUN 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1026 AM    THURSTON                  NE   .75 INCH HAIL
06/12/01   THURSTON                       REPORTED BY PUBLIC.

1041 AM    PENDER                    NE   .75 INCH HAIL
06/12/01   THURSTON                       REPORTED BY PUBLIC.

1050 AM    BANCROFT                  NE   .75 INCH HAIL
06/12/01   CUMING                         REPORTED BY PUBLIC.

1055 AM    ROSALIE                   NE   .75 INCH HAIL
06/12/01   THURSTON                       REPORTED BY PUBLIC.
C
1059 AM    BANCROFT                  NE   .88 INCH HAIL
06/12/01   CUMING                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The radar

The Omaha radar (KOAX), 69 km away, was scanning. The volume nearest the first event began at 16:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Burt

When
June 12, 10:32 AM CST
Where
Burt County, 5 mi S of Decatur
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.933, -96.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254355.